IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 3941 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1710    
    Printed56    
    Emailed1    
    PDF Downloaded103    
    Comments [Add]    

Recommend this journal

 

 RESEARCH PAPER
Year : 1992  |  Volume : 24  |  Issue : 4  |  Page : 216-218

Oesophageal mucosal changes induced by drugs



Correspondence Address:
Sawant Prabha


Login to access the Email id

Source of Support: None, Conflict of Interest: None


Rights and PermissionsRights and Permissions

Commonly used antibiotics such s doxycyclin anti-inflammatory drugs like aspirin, ibuprofen, and others such as potassium salts, even in therapeutic doses, can cause oesophagitis. We have examined 20 patients with a recent history of taking drugs and in whom symptoms such as retrosternal burning, odynephagia, dysphagia and haemotemesis suggested oesophagitis. Eighteen patients had endoscopic features of oesophagitis involving the mid and lower oesophagus. Seven patients had associated oesophageal ulcers. Thus, 90% of symptomatic patients showed mucosal injury. Patients should therefore be advised to take their medications with sufficient Quantities of water and avoid taking the medications immediately before bedtime.






[PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow